Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Multiple joint pains. past history of injury to two joints - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Good Posted in: Bones, Muscles and Joints
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2345 Questions
User :   Hello; I'm 24 years old. I'm generally healthy, I work out actively (up until the past few months) and overall I've eaten a well-balanced diet, especially in the past six months.
I have been on minocycline for four years. Three months ago I had a shoulder injury and a knee injury that seemed very suspicious because they weren't major injuries but they caused a lot of pain. Then my other bigger joints began hurting as well as those two so I was told to stop taking the antibiotics. I did, and shortly after I got corisone shots (next paragraph).
Approximately four weeks later I received two cortisone injections in my right knee and right arm for the original injuries I sustained in arm and shoulder. I really felt like I didn't need them, but the orthopedic specialist I saw thought I did. In addition, the cortisone injections really didn't make the pain go away like I thought they would.
Recently, after the shots, the joint pains in all of my major joints have not subsided and four weeks later my bigger joints (knees, hips, shoulders) have increased the pain. In addition to joint pain, I have had dizziness and major dry mouth with white particles (thrush?) in the last two weeks. I drink at least a gallon a day and I have NEVER experienced that kind of dryness, so I think the dryness and dizziness might be connected to my joint pain.
I am not sure what to do. Right now I am thinking of going to the E.R. (It's Saturday) Will they help me there or will I have to wait to see my general pracitioner? Do you think this might be drug-induced lupus? What REALLY concerns me is that my other joins hurt JUST AS BAD as my right shoulder and right knee where is where I had original injuries.
Doctor :   hi
Doctor :   Dr. XXXXXXXX here.
Doctor :   let me read what you have typed
Doctor :   the pain that you are getting in other joints does need further evaluation
Doctor :   you would require to do blood work up for arthritis to see if there are any arthritic changes
Doctor :   also the affected joints need to be visualised by x-ray or MRI to look for any changes inside the joint
Doctor :   the thrush like appearance also should be examined further to see if it is really thrush or just white coating as an effect of your medications
Doctor :   if the pain is intolerable, i would recommend you to go to ER and have a check
User :   could I still be getting thrushes from the medication even though I stopped four weeks ago?
Doctor :   request them for a arthritis work up to find out why your other joints are affected
Doctor :   you might be getting , since it sometimes takes out the normal flora also along with the harmful ones, so in the absence of the normal flora, the yeast develops and thrives
User :   also what are the chances this could be lupus or some type of autoimmune disease?
Doctor :   this we can only say after careful investigations , only with multiple joint pains it cannot be diagnosed
Doctor :   you need special tests to prove that it is lupus
User :   well I've just been dizzy lately too and have felt a bit anemic so I was wondering if it's possible that that all of these things are connected
Doctor :   you require complete evaluation and investigation to see what is wrong
Doctor :   anemia, lupus, arthritis all can lead to dizzy symptoms and weakness
Doctor :   what exactly is the real cause behind, can only be said after careful and thorough examination and investigation.
Doctor :   have you followed what I have said?
User :   I am a veteran and go to VA hospital, it is very difficult to get an appointment over there, is it possible to do the examination in the ER because I don't think I can get an appointment for two months?
Doctor :   you can approach the ER to get immediate help for the pain management
Doctor :   and later request for follow up with the treating physician there.
Doctor :   such that you are in regular follow up
Doctor :   is there anything else I can help you with?
User :   no that's it. Thank you.
Doctor :   thanks for consulting me. bye for now.
User :   bye
User :   Oh, actually I was also wondering about prolotherapy?
Doctor :   the decision for prolotherapy depends on the cause for your chronic pain
User :   ok thank you
Doctor :   is there anything else you would like to ask me?
User :   no that's it. Thank you.
Doctor :   thanks for consulting me. bye for now. wish you speedy recovery.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor